Alert archive / Iowa / Flash Flood Warnings in 2010
Flash Flood Warning 95, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Sep 13, 2010, 7:20 PM CDT for Appanoose County, Iowa. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2010, 7:20 PM CDT (00:20 UTC)
- Expired
- Sep 13, 2010, 11:23 PM CDT
- In force
- 4 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
County Appanoose County, IA
The radar
The Des Moines radar (KDMX), 133 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 9:00 PM CDT | FLASH FLOOD | 8 S Centerville, IA | SIGNIFICANT GRAVEL ROAD WASHOUT SOUTH OF CENTERVILLE. DELAYED REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 100 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.3 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2646 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
601
WGUS53 KDMX 140020
FFWDMX
IAC007-140630-
/O.NEW.KDMX.FF.W.0095.100914T0020Z-100914T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
720 PM CDT MON SEP 13 2010
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN APPANOOSE COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 130 AM CDT TUESDAY
* AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL OF 2 TO 3 INCHES HAS FALLEN IN THE PAST
HOUR.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CENTERVILLE.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
CHARITON RIVER...SOUTH FOX CREEK...SOUTH FORK CHARITON RIVER...WALNUT
CREEK...CARLS CREEK...COOPER CREEK...SHOAL CREEK...NORTH BLACKBIRD
CREEK...LOCUST CREEK...BRUSH CREEK...SPRING CREEK...RATHBUN LAKE...
LITTLE WALNUT CREEK...WOLF BRANCH...LITTLE SHOAL CREEK...CENTER
BRANCH FOX RIVER...CARTER CREEK...NORTH FABIUS RIVER...FOX RIVER...
NORTH FOX CREEK AND PACKARD CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.
&&
LAT...LON 4058 9309 4078 9311 4080 9310 4081 9310
4077 9265 4066 9264 4059 9265
$$4 follow-up statements
370
WGUS73 KDMX 140126
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
826 PM CDT MON SEP 13 2010
IAC007-140630-
/O.CON.KDMX.FF.W.0095.000000T0000Z-100914T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
APPANOOSE IA-
826 PM CDT MON SEP 13 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN APPANOOSE
COUNTY UNTIL 130 AM CDT...
AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. A
BAND OF 2 TO 3 INCHES OF RAIN OCCURRED FROM NORTH OF PLANO...THROUGH
CENTERVILLE...TO NEAR MOULTON. ISOLATED 4 INCHE AMOUNTS HAVE LIKELY
OCCURRED.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
CENTERVILLE.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...CHARITON
RIVER...SOUTH FOX CREEK...SOUTH FORK CHARITON RIVER...WALNUT
CREEK...CARLS CREEK...COOPER CREEK...SHOAL CREEK...NORTH BLACKBIRD
CREEK...LOCUST CREEK...BRUSH CREEK...SPRING CREEK...RATHBUN
LAKE...LITTLE WALNUT CREEK...WOLF BRANCH...LITTLE SHOAL
CREEK...CENTER BRANCH FOX RIVER...CARTER CREEK...NORTH FABIUS
RIVER...FOX RIVER...NORTH FOX CREEK AND PACKARD CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4058 9309 4078 9311 4080 9310 4081 9310
4077 9265 4066 9264 4059 9265
$$791
WGUS73 KDMX 140222
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
922 PM CDT MON SEP 13 2010
IAC007-140630-
/O.CON.KDMX.FF.W.0095.000000T0000Z-100914T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
APPANOOSE IA-
922 PM CDT MON SEP 13 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN APPANOOSE
COUNTY UNTIL 130 AM CDT...
AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCED 2 TO 3 INCHES OF RAINFALL OVER MUCH OF THE
WARNED AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
CENTERVILLE.
LAW ENFORCEMENT IN CENTERVILLE REPORTED STREET FLOODING DURING THE
HEAVIEST RAINFALL...BUT MUCH OF THE FLOODING HAD RECEDED AS OF 915
PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE QUARTER TO AS MUCH OF ONE HALF
INCH CAN BE EXPECTED THROUGH THE BALANCE OF THE NIGHT.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4058 9309 4078 9311 4080 9310 4081 9310
4077 9265 4066 9264 4059 9265
$$998
WGUS73 KDMX 140324
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1024 PM CDT MON SEP 13 2010
IAC007-140630-
/O.CON.KDMX.FF.W.0095.000000T0000Z-100914T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
APPANOOSE IA-
1024 PM CDT MON SEP 13 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN APPANOOSE
COUNTY UNTIL 130 AM CDT...
AT 1022 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCED 2 TO 3 INCHES OF RAINFALL OVER MUCH OF THE
WARNED AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
CENTERVILLE.
LAW ENFORCEMENT IN CENTERVILLE REPORTED STREET FLOODING DURING THE
HEAVIEST RAINFALL...BUT MUCH OF THE FLOODING HAD RECEDED BY 900
PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL OVERNIGHT WILL BE LIGHT...UNDER ONE TENTH
INCH...AS THE BULK OF THE STORMS HAVE MOVED TO THE SOUTH OF THE
AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4058 9309 4078 9311 4080 9310 4081 9310
4077 9265 4066 9264 4059 9265
$$679
WGUS73 KDMX 140423
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1123 PM CDT MON SEP 13 2010
IAC007-140438-
/O.CAN.KDMX.FF.W.0095.000000T0000Z-100914T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
APPANOOSE IA-
1123 PM CDT MON SEP 13 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN APPANOOSE
COUNTY IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4058 9309 4078 9311 4080 9310 4081 9310
4077 9265 4066 9264 4059 9265
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 6:28 PM CDT, 52 minutes earlier.
Area forecast discussion, Sep 13, 6:28 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 628 PM CDT MON SEP 13 2010 .SHORT TERM /TONIGHT/... PRIMARY CONCERN TONIGHT IS OBVIOUSLY CONVECTIVE TRENDS. MCS HAS GRADUALLY GROWN IN RIGHT ENTRANCE REGION OF SRN GREAT LAKES JET SEGMENT ABOVE ZONE OF WARM ADVECTION AND STEEP MID LEVEL LAPSE RATES ALONG ELEVATED INSTABILITY GRADIENT. CONFIDENCE IN EVOLUTION TONIGHT NOT THE GREATEST WITH DIFFERENT SOLUTIONS FROM NAM/GFS VERSUS HIGHER RESOLUTION WRF RUNS. 12Z SPC NMM WRF RUN PLACES MORE EMPHASIS ON GREATER SFC BASED POTENTIAL TO OUR SOUTH ALONG SRN NE AND IA/MO WRM FRONT DEPICTED ON 20Z SFC ANLYS. 00Z NSSL ARW WRF IS SIMILAR...ALTHOUGH IT DOES DROP MCS INTO NRN IA OVERNIGHT. AT THE MOMENT...IT SEEMS AS THOUGH A NAM/GFS/SREF COMPROMISE IS THE BEST BET WITH A BLEND PRODUCING BOTH SFC BASED AND ELEVATED CONVECTION SIMULTANEOUSLY. WHILE BOTH THE NAM AND GFS BRING ELEVATED CONVECTION INTO IA THROUGH THE NIGHT...NAM IS MUCH MORE AGGRESSIVE WITH INSTABILITY AND STRENGTH OF BAROCLINIC ZONE. 12Z NAM HAD ELEVATED INSTABILITY UP TO 2500 J/KG WITH NIL CINH AND STRONGER ISENT LIFT ALONG 305/310K SFCS AND THIS STRONGER SOLUTION VS GFS MAY BE MORE REALISTIC. COULD SEE SEVERAL ROUNDS OF SEVERE WEATHER AND LOCALLY HEAVY RAINS OVERNIGHT. .LONG TERM /TUESDAY THROUGH MONDAY/...FAIRLY ACTIVE WEATHER PATTERN DURING THE EXTENDED PERIOD WITH A PAIR OF SHORTWAVE TROUGHS TO PUSH ACROSS THE REGION...WITH THE STRONGEST SYSTEM THROUGH ON WEDNESDAY INTO EARLY THURSDAY. MODELS ARE IN DECENT AGREEMENT WITH SHORTWAVE EXITING THE STATE ON TUESDAY...WITH THE NAM A LITTLE MORE AGGRESSIVE TOMORROW MORNING. MODELS SEEM TO BE IN GOOD AGREEMENT WITH BIGGER SYSTEM BY MID WEEK...WITH A QUICK SHORTWAVE TO MOVE ACROSS THE STATE WEDNESDAY AND THEN THE MAIN TROUGH/COLD FRONT TO PUSH THROUGH WEDNESDAY NIGHT INTO THURSDAY. GFS IS SLIGHTLY FURTHER SOUTH WITH QPF BULLSEYE BY THURSDAY MORNING...WHILE THE NAM/ECMWF PEG CENTRAL TO SOUTHERN IOWA FROM 00Z TO 12Z THURSDAY. HOWEVER...VERY SUBTLE DIFFERENCES FROM PREVIOUS MODEL RUNS AND SO WITH THE CONSISTENCY IN MODEL RUNS...INCREASED THE AMOUNT OF QPF AND POP AMOUNTS WEDNESDAY AND WEDNESDAY NIGHT. TUESDAY...INCREASED POPS ACROSS THE SOUTH THROUGH THE MORNING HOURS AS ISENTROPIC LIFT CONTINUES THROUGH 18Z TUESDAY. BUFR SOUNDINGS QUICKLY DRY OUT DURING THE AFTERNOON TUESDAY AND LIFT CONFINES TO THE SOUTHEAST. KEPT WITH TREND OF CONDITIONS DRYING OUT FROM NORTHWEST TO SOUTHEAST TUESDAY AFTERNOON AND EVENING. WEDNESDAY AND THURSDAY...VERY SUBTLE AND WEAK SHORTWAVE TO PUSH ACROSS THE STATE WEDNESDAY MORNING AHEAD OF MAIN TROUGH THAT WILL MOVE ACROSS THE REGION WEDNESDAY EVENING INTO THURSDAY. MAIN CONCERN WAS WITH THE HEAVY RAIN POTENTIAL WEDNESDAY AFTERNOON INTO THURSDAY MORNING. NAM/ECMWF ARE IN GOOD AGREEMENT WITH HIGHEST QPF BULLEYE ACROSS EASTERN CWA WEDNESDAY NIGHT. VERY GOOD ISENTROPIC LIFT ALONG WITH BUFR SOUNDINGS BECOMING DEEPLY SATURATED BY 00Z THURSDAY. WARM LAYER CLOUD DEPTHS RANGE AROUND 12KFT WITH SOME ELEVATED CAPE AVAILABLE WEDNESDAY EVENING. PW VALUES RANGE IN THE 1.50 TO NEAR 2 INCHES WEDNESDAY AFTERNOON INTO EARLY THURSDAY. SHEAR IS NOT TERRIBLY IMPRESSIVE WRT SEVERE POTENTIAL AS 0-1KM VALUES RANGE UNDER 20KTS WITH DEEP LAYER SHEAR UNDER 50KTS. SO BEST SEVERE POTENTIALLY LOOKS TO BE ACROSS SOUTHERN IOWA DURING THE DAY WEDNESDAY AND THEN LOOKS QUICKLY DIMINISH DURING THE EVENING. FRIDAY INTO THE WEEKEND...ANOTHER WEAK SHORTWAVE MOVES ACROSS THE REGION SATURDAY AND SUNDAY AND KEPT WITH ONGOING POPS. NO MAJOR CHANGES PAST FRIDAY WITH THE PREVIOUS FORECAST. && .AVIATION... 14/00Z...CONVECTIVE COMPLEX MOVING THROUGH SRN IA THIS EVENING. MUCH OF THIS WILL REMAIN SOUTH OF THE TAF SITES WITH VFR CONDS PREVAILING. UPR LVL SYS WILL PRODUCE SCT TSRA LATE TNGT INTO TUE MRNG. ACTIVITY WILL EXIT THE AREA BFR 18Z. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...SMALL LONG TERM...PODRAZIK AVIATION...MS SEP 10
Hazardous weather outlook, Sep 13, 2:59 PM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 259 PM CDT MON SEP 13 2010 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-141100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 259 PM CDT MON SEP 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS OVER WESTERN IOWA LATE THIS AFTERNOON WILL BECOME MORE NUMEROUS AND STRONGER LATER TONIGHT AS THEY MOVE FROM WEST TO EAST ACROSS THE STATE. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAIN MAY ACCOMPANY THE STRONGER STORMS AS WELL AND LEAD TO PONDING WATER AND LOCALIZED FLOODING...ESPECIALLY OVER SOUTHERN IOWA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NON SEVERE STORMS WILL REMAIN ON TUESDAY MORNING WITH A HEAVY RAIN THREAT...BEFORE ENDING BY MIDDAY. THUNDERSTORM CHANCES WILL RETURN ON WEDNESDAY INTO EARLY THURSDAY...AND AGAIN OVER THE WEEKEND. AT THIS POINT...SEVERE WEATHER APPEARS LIMITED...HOWEVER THE STORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS AND LOCALIZED FLOODING AROUND MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. SMALL
In the hours before
Special weather statement, Sep 13, 3:04 PM CDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 304 PM CDT MON SEP 13 2010 IAZ044>046-057-058-132100- AUDUBON-CARROLL-CRAWFORD-GREENE-GUTHRIE- 304 PM CDT MON SEP 13 2010 ...STRONG THUNDERSTORMS CONTINUE OVER WESTERN IOWA... AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHWESTERN AUDUBON COUNTY...MOVING EAST AT 40 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... AUDUBON BY 310 PM CDT... 7 MILES SOUTH OF COON RAPIDS BY 325 PM CDT... 8 MILES SOUTH OF BAYARD BY 335 PM CDT... GUTHRIE CENTER AND 9 MILES SOUTH OF BAGLEY BY 345 PM CDT... PANORA AND YALE BY 350 PM CDT... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SMALL
Local storm report, Sep 13, 3:57 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
357 PM CDT MON SEP 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM TSTM WND GST DENISON 42.02N 95.35W
09/13/2010 M63 MPH CRAWFORD IA MESONET
&&
MS SEP 10Local storm report, Sep 13, 4:00 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
400 PM CDT MON SEP 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL 4 S GUTHRIE CENTER 41.62N 94.51W
09/13/2010 E0.88 INCH GUTHRIE IA TRAINED SPOTTER
&&
RHATTEBELocal storm report, Sep 13, 4:41 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
441 PM CDT MON SEP 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 5 SSE PANORA 41.62N 94.34W
09/13/2010 E0.88 INCH GUTHRIE IA TRAINED SPOTTER
&&
RHATTEBESpecial weather statement, Sep 13, 5:54 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 554 PM CDT MON SEP 13 2010 IAZ070-071-081>084-093>095-132345- ADAIR-ADAMS-CASS-CLARKE-DECATUR-LUCAS-RINGGOLD-UNION-WAYNE- 554 PM CDT MON SEP 13 2010 ...HEAVY RAINFALL WITH GUSTY WINDS AND SMALL HAIL LIKELY... AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS FROM SOUTHERN CASS COUNTY SOUTHEAST INTO NORTHERN WAYNE COUNTY. THEY WERE MOVING EAST AT 25 MPH. HAIL OF UP TO ONE HALF INCH IS POSSIBLE WITH WINDS OF UP TO 30 MPH. RAINFALL OF 1 TO 2 INCHES IN LESS THAN AN HOUR WILL CAUSE LOCAL FLOODING. LOCATIONS IMPACTED INCLUDE... SHANNON CITY... ARISPE... AFTON... ARISPE... TINGLEY... LORIMOR... THAYER... ELLSTON... MURRAY... GRAND RIVER... WELDON... VAN WERT... OSCEOLA... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Local storm report, Sep 13, 5:56 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
556 PM CDT MON SEP 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HEAVY RAIN 1 NW GRISWOLD 41.25N 95.16W
09/13/2010 M2.64 INCH CASS IA TRAINED SPOTTER
SPOTTER REPORTED 2.64 INCHES PRECIPITATION FELL IN LAST
TWO HOURS. PEA SIZE HAIL
&&
RHATTEBEThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 8:08 PM CDT | River Flood Warning | DMX | Appanoose, Wayne | 25 hr |
Nearby
Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.